After being prescribed Cipro and Toviaz for a Urinary Tract Infection that spread to the bladder and ended up as a kidney infection its now been almost two weeks and I have had NO RELIEF. Went to ER they said continue with the Cipro, however since I am still not feeling any better my doctor called in Nitrofurantoin 100mg twice daily. Can anyone tell me if they have been on this medication before for the same type of infection and did it help, and if so how long before you got some relief. Im in agony, and for two weeks for a urinary tract/kidney infection. I would be ever so grateful if someone could tell me about their experience with this medication.
Does anyone know anything about an antibiotic called Nitrofurantoin?
Question posted by benz13 on 4 May 2012
Last updated on 3 December 2020 by Roadtrip6
I took 3 of these pills for a uti and then stopped. I know that's not good but I couldn't take the side effects. I threw up many times after the 1st pill. After the next pill, I lost control of my bladder. Then after the last pill, I had chills so bad that I could barely use my phone to cancel a dr. appt. (because I couldn't get out of bed). After the chills, the sweats came. This was from only 3 pills. I am allergic to penicillin & sulfa, plus I am diabetic. These symptoms may not apply to you but I'm just telling you my story.
This antibiotic is for cystitis (bladder UTI), not to be used at all for kidney UTI. You might experience chills and diarrhea during the course of the treatment and/or after finishing the med.
Hi, have you tried Cranberry juice as part of your daily diet, there is a light version. It may help, as it leaves a residue on the bladder preventing bacteria buildup.
Have a ? I HAD 4 PILLS OF NITROFUR STILL HV LOWER PAIN WHEN WILL IT START TO WORK.
I know this is a older thread but as people like me are still finding it on search engines thought I would add my 2 cents. I have had several UTIs in my life and cipro has always been the answer. I like the original posted had a UTL start about 10 days ago. I started on cipro thinking I would have relief in a day or so but it just lingered and somewhat got worse. My GYN happens to be a uro-gyn and prescribed me this. After a day and a half the discomfort has lessened but still peeing maybe hourly which is still an improvement and I went off the stuff that makes my pee orange. Drawback is that this stuff makes me nauseous, winds me up so it is hard to sleep, and makes me feel hungover and tired. I am sticking with it as long as the side effects don't worsen and I continue to improve.
I have been on nitro as a low dose preventative for uti's. If I feel like im getting sick, I take 2 for 3 days and I will feel better within two days.
Hi! I have been on that many times. I have been getting Chronic UTI's for 3 years. but for the last six months i have not had one till this week. I am on Cipro right now and usually it knocks it right out but this time i am getting no relief. The med you are on right now is the generic for Macrobid. for me its the easiest on my stomach, but for the bacteria I have now, it wouldn't work. I was also on last year everyday (low dose) as a preventative for UTI. Did your doctor do a culture to make sure it was thr right one for your infection? i always had positive results with it. Hope you feel better!
Yes, That's a sulfa drug. Many people can't take it because they are allergic to it. But if you can take it, this will be a good treatment. It's an old drug but far better to rid you of UTI. I hope you take it the full time it is prescribed without missing it. (as all antibiotics should be taken) The reason is because bacteria can only be killed at the adult stage. There is a growth pattern of 10 days. This is very important to not stop the drug when you feel better.
I have been on nitrofurantoin for UTI's before. It usually takes 2-3 days to start to feel better. When I have a UTI, I use AZO-Standard in addition to the antibiotic. You can get it OTC at the drugstore. this medication acts as a bladder anesthetic and will stop the horrible bladder spasms and allow you to pee a full bladder instead of a few drops at a time. In turn, you can drink more water and get the bladder flushed out quicker. The only downside is that this stuff turns your urine very bright orange and it STAINS!! It can stain water deposits in your toilet bowl, if you have any. It will stain your panties. It will stain the toilet seat if urine comes in contact with it. You have to be careful and wear panty liners to save your panties but to me, it is worth the trouble for it to take that awful pain away! Have your Dr check you for a Candida (or yeast) infection. Sometimes a vaginal Candida infection irritates the urethra and gives you symptoms of UTI but antibiotics make the Candida worse so you wont feel better until the vaginal infection is addressed.
Nitrofurantoin is a prescription antibiotic approved to treat and prevent urinary tract infections (UTIs). It comes in three forms -- a liquid form (Furadantin), a regular capsule form (Macrodantin), and a slower-release capsule form (Macrobid).
If the doc prescribed the med he//she must have weighed all pro & cons to treat your UTI.
Nitrofurantoin works in a unique way, compared to other antibiotics. In bacterial cells, the drug is changed into a highly reactive form that destroys certain bacterial proteins and molecules. As a result, the drug interferes with bacteria's ability to make essential cell components such as protein, DNA, and cell walls. Nitrofurantoin should be taken with food, as food increases the absorption of this antibiotic.
Like any other antibiotic it would have a time period for which it needs to be prescribed, guess the doc/pharmacist would be the best person to seek advice from.
Please take care, best wishes!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.